MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD SCISSOR CUTTER; PROSTHESIS,HIP,FEMORAL COMPONENT,CEMENTED,METAL

SMITH & NEPHEW, INC. ACCORD SCISSOR CUTTER; PROSTHESIS,HIP,FEMORAL COMPONENT,CEMENTED,METAL
Model Number 71360025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, accord scissor cutting mechanism broke while being used.No delay.No confirmation of a backup device received.No impact or injury to patient reported.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.Both cutting jaws fractured off the device and were not returned.The device was manufactured in 2005 and shows signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ACCORD SCISSOR CUTTER
Common Device Name
PROSTHESIS,HIP,FEMORAL COMPONENT,CEMENTED,METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9705912
Report Number1020279-2020-00533
Device Sequence Number19701589
Product Code JDG
UDI-Device Identifier03596010485403
UDI-Public03596010485403
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71360025
Device Catalogue Number71360025
Device Lot Number05CM19602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1